MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 187827408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the surgery was performed on (b)(6) 2018 to fix l5/s.During the surgery, the surgeon corrected the cage position because the cage position was sifted.Then, it was reported the surgeon recognized that the cage was broken (small crack) when the surgeon removed the sifted cage.There was no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the cage features two vertical fractures aligned with the middle of the cage that start at the cage¿s proximal end and travel inwards until reaching the open center of the cage.No material has broken off from the cage and the cage has not fractured into multiple pieces.There is some wear to the threads, but it is largely superficial and not believed to have influenced the functionality of the device, though is a sign of its usage and stresses experienced.The fracture has passed through the thinnest section of the cage.Based on these observations, it is believed that the cage experienced high enough stresses during impaction to result in it fracturing.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the cage breaking cannot be determined from the sample and the information provided.A potential root cause may be high forces inadvertently placed on the cage during impaction, exerting enough force to result in the fracture.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).

Brand Name
CONCORDE BUL LOR 9X8X27, 5 DG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8254303
Report Number1526439-2019-51235
Device Sequence Number2279392
Product Code MAX
UDI-Device Identifier10705034140056
UDI-Public10705034140056
Combination Product (Y/N)N
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number187827408
Device Lot Number148617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/06/2019
03/14/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date03/01/2019
03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1